Thunderstorm Wind, Screven
- When
- May 3, 7:15 PM EST
- Where
- Screven County, 2 mi E of Millhaven
- Measured
- 50 kt (58 mph)
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.933, -81.600
Power lines were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 3, 5:18 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 618 PM EDT FRI MAY 3 2002 UPDATE: SENT UPDATED ZONE FORECASTS TO INCLUDE SVR TSTM WATCH 222. RAISED POPS SLIGHTLY IN GEORGIA ZONES WHICH WERE INCLUDED IN THE WATCH. WEAK LINE OF SHOWERS ON LEADING EDGE OF OUTFLOW IN CSRA HAS DIED SEVERAL HOURS AGO. FRONT STILL LINGERS FURTHER N IN THE UPSTATE. THE FRONT WILL SLOWLY PUSH S LATE THIS EVE AND THERE IS BETTER AGREEMENT BETWEEN MODELS THAT FRONT WILL STALL ACRS THE MIDDLE PORTION OF THE CWA TONIGHT. SOME MINOR MODEL DIFFS CONCERNING TIMING AND STRENGTH OF WAVES WHICH PUSHES ALONG THE FRONT AND MOVES OFF THE COAST BY SAT NIGHT...BUT THEY SHOULD NOT AMOUNT TO MUCH DISCREPANCY IN SENSIBLE WX. BEST LIFT AND FORCING OCCURS LATE THIS EVE AND VERY EARLY ON SAT...ESPLY ACRS S/CAROLINA ZONES. FRONT WILL PUT A TEMPERATURE GRAD ACRS THE CWA FOR SAT WITH DIFFS FROM N TO S AROUND 10-15 DEGS. TEMPS WILL STAY IN THE 70S N WITH ALONG W/HIGHER CHC OF PCPN ON SAT. THIS IS ALSO CLOSER TO WK UPR WAVES EJECTING OUT OF THE NRN PORTION OF THE GULF COAST STATES. SLGT CHC MOST ZONES SAT NIGHT AS FINAL SFC WAVE PUSHES THRU AND WILL CONT TO HANG ON TO LINGERING SHOWERS S ZONES EARLY SUN. HIGH PRES BUILDS DOWN THE COAST BEHIND EXITING LOW FOR MORE SEASONAL TEMPS SUN AND MON. THAT HIGH REMAINS THE DOMINANT FTRE THRU THE WORK WEEK AS TEMPS CLIMB BACK TO AROUND 90 TUE THRU THU AFTN. WK FRONT DROPS TO OUR N ON FRI ALLOWING TEMPS TO COOL ON FRI. WILL KEEP THAT ENTIRE PD DRY THOUGH. MARINE...BIG QUESTION THIS FORECAST IS WHERE FNT WL END UP OVR NXT 24-36 HRS. MODELS AGREE SHUD REACH DOWN TO EDISTO BEACH INITIALLY LATE TNT...THEN SVRL SFC WVS TO MOVE ACRS IT WHICH WL RESULT IN FNTL OSCILLATION AND VARYING WIND DIR. BTR SFC WV SAT NGT SHUD PUSH FNT S OF WATERS WI HIGH PRES BLDG IN FM THE N/NW SUN. WI SFC WVS IN AREA PG WL BE RELATIVELY WK FM LATE TNT ON...SO ONLY HEADLINE WL BE FOR SCEC FOR SC CSTL WATERS ERLY TNT. CHS 65 75 58 78 / 50 50 20 10 SAV 68 85 61 82 / 40 40 30 20 CHL 70 75 68 78 / 50 50 20 10 NBC 67 78 61 81 / 50 50 20 10 RBW 61 73 56 78 / 60 50 20 10 .CHS... GA...NONE. SC...NONE.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-040300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 231 PM EDT FRI MAY 3 2002 ...SCATTERED THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT... TEMPERATURES IN THE MID TO UPPER 80S COMBINED WITH DEWPOINTS FROM THE MID 60S TO NEAR 70 DEGREES WILL PRODUCE A WARM AND UNSTABLE AIRMASS FOR THE REGION LATER THIS AFTERNOON CONTINUING INTO TONIGHT. IN ADDITION TO MODERATE INSTABILITY AND FAVORABLE UPPER LEVEL WINDS, A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING...BECOMING STATIONARY ACROSS THE AREA TONIGHT. THIS WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER AND REMAIN ALERT AND BE PREPARED TO TAKE ACTION IN THE EVENT OF A WATCH OR WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
The Charleston,SC radar (KCLX), 61 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296193.